Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Cubic reciprocity and generalised Lucas-Lehmer tests for primality of $A.3^n\pm 1$


Authors: Pedro Berrizbeitia and T. G. Berry
Journal: Proc. Amer. Math. Soc. 127 (1999), 1923-1925
MSC (1991): Primary 11A51, 11Y11
DOI: https://doi.org/10.1090/S0002-9939-99-04786-3
Published electronically: February 18, 1999
MathSciNet review: 1487359
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Cubic reciprocity is used to derive primality tests analogous to the Lucas-Lehmer test for integers of the form $A.3^n \pm 1$. The test for $A.3^n-1$ is a minor improvement on a test derived by Williams by other means; the test for $A.3^n+1$ seems to be new.


References [Enhancements On Off] (What's this?)

  • [G] A. Guthmann. Effective primality tests for $N=k\cdot 3^{n+1}$ and $N=k\cdot 2^m 3^n +1$. BIT 32 (1992) 529-534. MR 93h:11008
  • [IR] K. Ireland and M. Rosen. A classical Introduction to Modern Number Theory. Springer-Verlag, Berlin, 1982. MR 83g:12001
  • [R] M. Rosen. A proof of the Lucas-Lehmer test. Amer. Math. Monthly 95 (1988) 855-856. MR 89i:11011
  • [W1] H. C. Williams The primality of $N=2A3^n-1$. Can. Math. Bull. 15 (1972) 585-589. MR 47:121
  • [W2] H. C. Williams. A note on the primality of $6\sp{2\sp n}+1$ and $10\ \sp{2\sp n}+1$. Fibonacci Quart. 26 (1988) 296-305. MR 89i:11013
  • [W3] H.C. Williams A class of primality tests for trinomials which includes the Lucas-Lehmer test. Pacific J. Math 98 (1982) 477-494. MR 83f:10008

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 11A51, 11Y11

Retrieve articles in all journals with MSC (1991): 11A51, 11Y11


Additional Information

Pedro Berrizbeitia
Affiliation: Departamento de Matematicas Puras y Aplicadas Universidad Simón Bolívar Caracas, Venezuela
Email: pedrob@usb.ve

T. G. Berry
Affiliation: Departamento de Matematicas Puras y Aplicadas Universidad Simón Bolívar Caracas, Venezuela
Email: berry@usb.ve

DOI: https://doi.org/10.1090/S0002-9939-99-04786-3
Received by editor(s): September 24, 1997
Published electronically: February 18, 1999
Communicated by: David E. Rohrlich
Article copyright: © Copyright 1999 American Mathematical Society

American Mathematical Society